Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 20, 2014, 07:27:48 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 635356
  • Total Topics: 48192
  • Online Today: 269
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Can someone explain to me pls  (Read 2548 times)

0 Members and 1 Guest are viewing this topic.

Offline cindy

  • Member
  • Posts: 6
Can someone explain to me pls
« on: June 08, 2010, 07:33:39 PM »
I juz tested positive a month ago which was a total shock as they my only symptoms I had was ichy skin.  The doctor I saw told me I was at an advanced stage as my cd was 140 and vl was 79,000, which she really didn't explain much to me and said I need to start the medication immedietly as she also prescribed septrin to avoid getting pneumonia.  I started my medication three weeks (Sustiva and Truvada) and thanks God have not had any side effects.  I have so many questions that don't know who to ask after reading all the information on the internet.  Is it normal not to get side effects or is the medicine not working?  Might I get sick sometime?  My second appointment is next week where I have asked for a change of doctors.  somebody please explain to me.  God bless

Offline Rev. Moon

  • Member
  • Posts: 3,782
  • Smart ass faggot
Re: Can someone explain to me pls
« Reply #1 on: June 08, 2010, 07:42:18 PM »
Hello Cindy,

welcome aboard. Not happy about your reasons for joining us, but glad that you found us.

It is ok that you have not experienced side effects; this is not an indicator in any way of possible meds failure. You just happen to be fortunate in that respect (there are other members who have not dealt with them either, myself included to a great extent). This is good news as it should make it easy for you to remain adherent. In time you will see how your values improve.  

Don't worry about becoming ill; now that you have started treatment you will be fine. You and your doctor are taking the right steps to keep the virus under control.

Best of luck and health. Stick around for joy and support ;)
« Last Edit: June 08, 2010, 07:44:08 PM by Rev. Moon »
"I have tried hard--but life is difficult, and I am a very useless person. I can hardly be said to have an independent existence. I was just a screw or a cog in the great machine I called life, and when I dropped out of it I found I was of no use anywhere else."

Offline cindy

  • Member
  • Posts: 6
Re: Can someone explain to me pls
« Reply #2 on: June 08, 2010, 07:59:54 PM »
Thanxs for your kind reply.  Very comforting!

Offline J.R.E.

  • Member
  • Posts: 7,113
  • Joined Dec-2003 Living positive, since 1985.
Re: Can someone explain to me pls
« Reply #3 on: June 08, 2010, 08:19:27 PM »
Is it normal not to get side effects or is the medicine not working?  Might I get sick sometime?  

Hi Cindy,

When I started meds in 2003, I had very few if any bad/noticible side effects. I was able to go about, and do what I normally do, and still work 40 hours a week.


I had more positive results from the meds, Side effects were not an issue with me, and never have been.


As far as getting sick.  We all get sick from time to time. I've been pretty fortunate.  Since starting on meds,  I've had the flu once, a couple colds here and there,  Other than that, everything is going along well.

You want to eat right , and make sure you rest when you need to. And most of all, try to get that 8 hours of sleep a day.  It will do you good.


Ray
« Last Edit: June 08, 2010, 08:21:14 PM by J.R.E. »
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 6/4/14,  t-cells are at 423, Viral load <40

 Current % is at 13% 

  
 62 years young.

Offline Assurbanipal

  • Member
  • Posts: 2,173
  • Taking a forums break, still see PM's
Re: Can someone explain to me pls
« Reply #4 on: June 08, 2010, 08:30:58 PM »
Hi Cindy

Welcome to the forums. 

There's a lot of outdated info out there about this stuff, so you need to be careful with what you read on places like the Body -- always look at the date to see if things are recent.

And there's great updated lessons on this site.  You can find them up above under "treatment"
Or just click here http://www.aidsmeds.com/articles/Introduction_4702.shtml


A
5/06 VL 1M+, CD4 22, 5% , pneumonia, thrush -- O2 support 2 months, 6/06 +Kaletra/Truvada
9/06 VL 3959 CD4 297 13.5% 12/06 VL <400 CD4 350 15.2% +Pravachol
2007 VL<400, 70, 50 CD4 408-729 16.0% -19.7%
2008 VL UD CD4 468 - 538 16.7% - 24.6% Osteoporosis 11/08 doubled Pravachol, +Calcium/D
02/09 VL 100 CD4 616 23.7% 03/09 VL 130 5/09 VL 100 CD4 540 28.4% +Actonel (osteoporosis) 7/09 VL 130
8/09  new regimen Isentress/Epzicom 9/09 VL UD CD4 621 32.7% 11/09 VL UD CD4 607 26.4% swap Isentress for Prezista/Norvir 12/09 (liver and muscle issues) VL 50
2010 VL UD CD4 573-680 26.1% - 30.9% 12/10 VL 20
2011 VL UD-20 CD4 568-673 24.7%-30.6%
2012 VL UD swap Prezista/Norvir for Reyataz drop statin CD4 768-828 26.7%-30.7%

Offline hotpuppy

  • Member
  • Posts: 555
Re: Can someone explain to me pls
« Reply #5 on: June 19, 2010, 07:49:07 PM »
Cindy,
  Welcome to the forums.  If you have questions about things feel welcome to post here in this section and also under "living with HIV".  All of us have been where you are at one time and like you we were shocked and frustrated.  Almost all of us eventually started meds and the good news is that with proper treatment and diet you can live a normal lifespan.  Ask you doctor or nurse if you don't understand something about your meds.

  Depending on your situation and where you live, you may have access to counseling.  Counseling isn't required, but sometimes it can be helpful to have someone to talk to in person as you work through life with HIV.  HIV is sort of like having a pet, except you can't get rid of it, and it will misbehave pretty badly if you ignore it.  Good news is you are on the right track to getting your HIV under control and that's an important step in having a normal healthy life.  Congrats!
Don't obsess over the wrong things.  Life isn't about your numbers, it isn't about this forum, it isn't about someone's opinion.  It's about getting out there and enjoying it.   I am a person with HIV - not the other way around.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.